MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134802
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate since no lot number was provided, no device history record (dhr) review could be performed.Concomitant products.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) ablation procedure for atrial fibrillation with a thermocool® smart touch® sf bi-directional navigation catheter and suffered a cardiac tamponade requiring pericardiocentesis.During the ablation phase, while ablating at 50 watts around the right superior pulmonary vein, a steam pop occurred, and the patient¿s blood pressure dropped.Cardiac tamponade was confirmed by intracardiac echo (ice).Pericardiocentesis was performed, and around 2 liters of fluid were removed from the pericardium.It is unknown if extended hospitalization was required as a result of the adverse event.The patient was reported to be in stable condition.Physician¿s causality opinion is unknown.There were no issues, errors or malfunctions reported in any bwi product during the procedure.It is unknown if transseptal puncture was performed.The physician ablated at 50 watts.It is not known if the patient received anticoagulant during the procedure.Multiple attempts have been made to gain clarification on this event with no response.

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7782411
Report Number2029046-2018-01950
Device Sequence Number1860722
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134802
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;